Alert archive / Connecticut / Flash Flood Warnings in 2001

Flash Flood Warning 15, NWS New York, NY

June 17, 2001Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jun 17, 2001, 2:01 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2001, 2:01 PM EDT (18:01 UTC)
Expired
Jun 17, 2001, 5:00 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Whole counties

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2001-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2001-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 171803
FFWOKX
CTC011-172100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
201 PM EDT SUN JUN 17 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEW LONDON

* UNTIL 500 PM EDT SUNDAY AFTERNOON

MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL ACROSS THE REGION 
THROUGH THE REST OF TODAY. FLOODING CAN BE EXPECTED ON ROADWAYS AND 
ALSO SMALL STREAMS. 

STAY TUNED TO ]NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS OR UPDATES.

ANY TRAVEL IS STRONGLY DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING
INDOORS, YOU ARE PUTTING YOUR LIFE AT RISK.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:20 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 17, 12:20 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1220 PM EDT SUN JUN 17 2001

I ISSUED A QUICK UPDATE FOR THIS AFTN. HAVE ISSUED SEVERAL FLASH
FLOOD WARNS TDY. HARDEST HIT FLOODING AREAS INCL ROCKLAND CTY NY
AND ESSEX CTY NJ. RAIN WL GRADUALLY END ACRS WRN PTNS THIS AFTN BUT
WILL LINGER ACRS THE E AS THE LOW PASSES JUST S OF THE FA.

NO CHANGES TO OTHER PDS.

MARINE...NO SIG CHANGES. SCA FOR ROUGH SEAS UP.

.OKX...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SCA FOR ROUGH SEAS OCEAN WTRS...ANZ350-353-355.

EKH

Nearby

Flash Flood Warnings in Connecticut, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.